Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 43, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 2, 2011, 6:24 AM CST for Callaway County, Osage County, Missouri. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 2, 2011, 6:24 AM CST (12:24 UTC)
- Expired
- Mar 2, 2011, 2:45 PM CST
- In force
- 8 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Callaway County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 105 km from the middle of the area, began a volume at 12:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River near Chamois (CMSM7).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 28 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
450
WGUS43 KLSX 021224
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
624 AM CST WED MAR 2 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MISSOURI RIVER NEAR CHAMOIS
.THIS FLOOD WARNING IS A RESULT OF UP TO THREE QUARTERS OF AN INCH
OF RAINFALL OVER THE WEEKEND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC027-151-031224-
/O.NEW.KLSX.FL.W.0043.110302T1224Z-110303T1800Z/
/CMSM7.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/
624 AM CST WED MAR 2 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSOURI RIVER NEAR CHAMOIS
* UNTIL THIS AFTERNOON.
* AT 12:00 AM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS CURRENTLY CRESTING NEAR FLOOD STAGE AND IS
FORECAST TO FALL BELOW FLOOD STAGE LATER THIS AFTERNOON.
* IMPACT...AT 17.0 FEET...FLOOD STAGE: LOWER LYING BOTTOM LAND BEGINS
TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/03 03/04 03/05 03/06
MISSOURI RIVER
CHAMOIS 17.0 17.00 15.6 14.3 13.4 11.31 follow-up statement
002
WGUS83 KLSX 022046
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
245 PM CST WED MAR 2 2011
...THE FLOOD WARNING IS CANCELLED...
THE MISSOURI RIVER NEAR
...CHAMOIS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE FLOOD WARNING FOR THIS POINT HAS EXPIRED.
&&
MOC027-151-022115-
/O.CAN.KLSX.FL.W.0043.000000T0000Z-110303T1800Z/
/CMSM7.1.ER.110302T0600Z.110302T0600Z.110302T0600Z.NO/
245 PM CST WED MAR 2 2011
THE FLOOD WARNING IS CANCELLED FOR
THE MISSOURI RIVER NEAR CHAMOIS.
* AT 8 AM WEDNESDAY THE STAGE WAS 16.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 12:00 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 03/03 03/04 03/05 03/06 03/07
MISSOURI RIVER
CHAMOIS 17.0 16.80 15.7 14.2 12.7 11.3 10.3What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 2, 4:51 AM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Mar 2, 4:51 AM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 451 AM CST WED MAR 2 2011 .DISCUSSION... /433 AM CST WED MAR 2 2011/ DRY COLD FRONT WAS PUSHING SWD THROUGH SRN PORTIONS OF MO IL EARLY THIS MRNG. THE STRONGEST CAA BEHIND THIS FRONT WILL REMAIN OVER THE GREAT LAKES REGION AS THE STRONG SFC HIGH OVER THE NRN PLAINS SHIFTS E-SEWD INTO THE GREAT LAKES REGION TODAY. HIGH TEMPERATURES WILL BE COOLER TODAY THAN YESTERDAY...ESPECIALLY ACROSS THE NRN PORTION OF THE FORECAST AREA. CLOUDS WILL BE INCREASING TGT AND THU AS WEAK SHORTWAVES MOVE EWD THROUGH THE AREA IN THE NEARLY ZONAL FLOW. DESPITE THE CLOUD COVER ON THU THE HIGH TEMPERATURES WILL BE WARMER AND ABOVE SEASONAL NORMALS DUE TO SLY 850 MB WINDS AND SELY SFC WINDS ON THE WEST SIDE OF THE 850 MB/SFC RIDGE. THE CHANCE OF RAIN WILL RETURN MAINLY TO THE NRN AND ERN PORTIONS OF THE FORECAST AREA THU NGT AS A S-SWLY LOW LEVEL JET BRINGS INCREASING LOW LEVEL MOISTURE NWD INTO THE REGION...ESPECIALLY INTO IL AND A COLD FRONT SAGS INTO NWRN MO. THE BETTER CHANCE OF RAIN WILL OCCUR FRI AND FRI NGT AS A SRN STREAM SHORTWAVE MOVES EWD INTO THE SRN PLAINS WHILE A NRN STREAM SHORTWAVE MOVES EWD INTO THE NRN PLAINS. THE SRN SHORTWAVE WILL INDUCE A SFC WAVE/LOW TO DEVELOP ALONG THE FRONT WHICH WILL MOVE NEWD THROUGH MO FRI NGT INTO SAT MRNG. THERE ARE MODEL DIFFERENCES ON THE EXACT TRACK OF THE SFC LOW ALTHOUGH THE FAVORED PATH IS THROUGH SERN MO LOOKING AT THE LATEST MODEL SOLUTIONS. THERE MAY ALSO BE WEAKER SFC WAVES MOVING NEWD ALONG THE FRONT WHICH WILL BECOME SW TO NE ORIENTED ACROSS OUR FORECAST AREA FRI AND FRI NGT. WILL LIKELY BE AT LEAST A FEW THUNDERSTORMS ACROSS THE SERN HALF OF THE FORECAST AREA AS THE NAM MODEL DEPICTS K INDICES RISING INTO THE LOWER 30S ACROSS MUCH OF THE AREA AND SFC LI VALUES DOWN TO 0 TO -3 OVER THE SERN HALF OF THE FORECAST AREA AT 18Z FRI. COLDER AIR WILL FILTER INTO THE AREA BEHIND THE COLD FRONT AND ON THE BACKSIDE OF THE SFC LOW FRI NGT WITH RAIN POSSIBLY CHANGING OVER TO SNOW ACROSS A PORTION OF NERN MO AS EARLY AS LATE FRI NGT. THE MODELS PARTICULARLY THE ECMWF HAS BECOME MORE PROGRESSIVE WITH THE MID-UPPER LEVEL TROUGH FRI NGT THROUGH SAT NGT POSSIBLY DUE TO LESS PHASING OF THE NRN AND SRN STREAM ENERGY. THIS WILL CAUSE THE PRECIPITATION TO END QUICKER ON SAT WITH MOST OF THE PRECIPITATION E OF THE FORECAST AREA BY SAT NGT. STILL COULD NOT RULE OUT A CHANGEOVER TO SNOW BEFORE THE PRECIPITATION ENDS ON SAT...ESPECIALLY ACROSS NERN MO AND W CNTRL IL WHERE PREVIOUS MODELS DEPICTED A POSSIBLE DEFORMATION ZONE. GKS && .AVIATION... /446 AM CST WED MAR 2 2011/ VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SECONDARY COLD FRONT WAS PASSING THROUGH THE ST LOUIS AREA AT THIS TIME. THIS FRONT MARKS THE LEADING EDGE OF STRONGER NORTHERLY WINDS...COLDER AIR...AND LARGE PRESSURE RISES. HIGH PRESSURE WILL DOMINATE THE AREA AS THE CENTER MOVES FROM THE NORTHERN MS VALLEY THROUGH THE OH VALLEY OVER THE NEXT 24 HOURS...RESULTING IN GRADUALLY VEERING SURFACE WINDS. ONLY CLOUDS TO SPREAK OF WILL BE SOME CIRRUS FROM TIME TO TIME. SPECIFICS FOR KSTL... VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SECONDARY COLD FRONT WAS PASSING THROUGH THE AREA AT THIS TIME. THIS FRONT MARKS THE LEADING EDGE OF STRONGER NORTHERLY WINDS...COLDER AIR...AND LARGE PRESSURE RISES. HIGH PRESSURE WILL DOMINATE THE AREA AS THE CENTER MOVES FROM THE NORTHERN MS VALLEY THROUGH THE OH VALLEY OVER THE NEXT 24 HOURS...RESULTING IN GRADUALLY VEERING SURFACE WINDS. ONLY CLOUDS TO SPREAK OF WILL BE SOME CIRRUS FROM TIME TO TIME. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 2, 5:11 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 511 AM CST WED MAR 2 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-031115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 511 AM CST WED MAR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POSSIBILITY OF ACCUMULATING SNOW ACROSS NORTHEAST AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS SATURDAY AND ACROSS EAST CENTRAL AND SOUTHEASTERN MISSOURI AS WELL AS SOUTHWESTERN ILLINOIS SATURDAY NIGHT AS A SIGNIFICANT STORM SYSTEM IMPACTS THE CENTRAL U.S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. GKS
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.